Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 6, 1999, 12:48 PM CDT for Covington County, Crenshaw County, Alabama. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 12:48 PM CDT (17:48 UTC)
- Expired
- May 6, 1999, 2:30 PM CDT
- In force
- 102 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Covington County, AL, Crenshaw County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 061751 FFWMOB ALC039-041-061930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1248 PM CDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN COVINGTON COUNTY IN SOUTHERN ALABAMA CRENSHAW COUNTY IN SOUTHERN ALABAMA * UNTIL 230 PM CDT * AT 1245 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NORTHERN COVINGTON AND MOST OF CRENSHAW... WHICH ARE MOVING NORTHEAST AT 25 MPH. * THE CONTINUED HEAVY RAINS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN A LARGE PORTION OF CRENSHAW AND NORTHERN COVINGTON COUNTIES. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:38 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, May 6, 2:38 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 238 AM CDT THU MAY 6 1999 TONIGHTS ANALYSIS SHOWS A DEEP AREA OF LOW PRES OVER THE NORTH CNTRL US WITH ASSOCIATED COLD FRONT EXTENDING SWD INTO LA AND THEN ALONG THE UPPER TX COAST. MODELS INDICATE A SERIES OF SHORT WAVES WILL KICK OUT AND CONTINUE TO INTERACT WITH STRONG INSTABILITIES AND DEEP MOISTURE INFLOW WELL OUT AHEAD OF THE SLOW MOVING FRONT TO CONT THE CHANCE OF SCT SHOWERS AND TSTMS THRU AT LEAST TONIGHT. ONE SHORT WAVE IS CURRENTLY TRACKING ACROSS NRN MS-AL-GA AND PRODUCING NUMEROUS TSTMS JUST NORTH OF THE AREA SO FAR...BUT THE CAP OVER THE AREA IS QUICKLY ERODING AND EXPECT DEVELOPMENT OF ACITIVITY TO EXTEND FURTHER SWD BY DAYBREAK THIS MORNING. THE FRONT IS PROGD TO MOVE INTO CNTRL- EAST MS BY LATE THIS AFTN...THEN STALL ACROSS THE WRN EDGES OF THE FA LATER TONIGHT. MODELS INDICATE A SECOND SHORT WAVE WILL KICK EWD TONIGHT AND ONCE AGAIN TRACK ACROSS NRN MS AND AL LATE TONIGHT. IF THIS VERIFYS...EXPECT INTERACTION WITH STALLING FRONT NEAR THE AREA TO CONTINUE THE CHANCE OF TSTMS THRU TONIGHT. THIS SHORT WAVE THEN PULLS WELL OFF TO THE NE BY 12Z FRI MRNG WITH DECREASING POPS EXPECTED BY EARLY FRI AS THE UPPER LEVEL ENERGY LIFTS OUT OVER THE GREAT LAKES REGION AND THE FRONT BECOMES MORE DIFFUSE HERE. MAY SEE SOME FILTERING IN OF DRIER AIR ON FRI...BUT THIS WILL BE SHORT LIVED AS THE FRONT QUICKLY RIDES BACK NORTH IN RESPONSE TO HIGH PRES BUILDING IN OVER THE AREA FROM THE EAST. WILL STICK CLOSE TO PERSISTANCE ON TEMPS THRU TONIGHT...THEN TWEAK NUMBERS DOWN SLIGHTLY CLOSER TO THE COOLER GUIDENCE NUMBERS LAST TWO PERIODS. CHC POPS WILL CONTINUE THRU TONIGHT...THEN DROPPING OFF ON FRI. MARINE...SCA AND COASTAL FLOOD WARNING CONTS THRU TODAY. STRONG SRLY WINDS WILL RESULT IN 6-9 FT SEAS WHILE AFTN HIGH TIDES ONCE AGAIN THREATEN TO INNUDATE SOME COASTAL ROADWAYS. EXPECT WINDS TO DECREASE SOME DURING THE AFTN AS THE FRONT APPROACHES WITH DIMINISHING WINDS AND SEAS EXPECTED INTO FRI. MOB 84/66/82/62 6521 PNS 81/68/79/65 5421 DTS 80/68/78/65 5421 GZH 84/64/82/60 6521 39
In the hours before
Local storm report, May 6, 8:09 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
809 AM CDT THU MAY 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 AM BUTLER AL .88 INCH HAIL
05/06/99 CHOCTAW NICKEL SIZE HAIL WAS
REPORTED 10 MILES SOUTH OF
BUTLER. REPORTED BY A
RADIO STATION.
0722 AM THOMASVILLE AL .75 INCH HAIL
05/06/99 CLARKE DIME SIZE HAIL WAS
REPORTED JUST SOUTH OF
THOMASVILLE.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:38 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 6, 5:15 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 45 min |
| May 6, 5:45 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| May 6, 5:47 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 58 min |
| May 6, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 63 min |
| May 6, 6:28 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 32 min |
| May 6, 7:00 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| May 6, 7:01 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 44 min |
| May 6, 7:28 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 47 min |
| May 6, 2:32 PM CDT | Flash Flood Warning | MOB | Covington, Crenshaw | 118 min |
| May 6, 4:35 PM CDT | Flash Flood Warning | MOB | Covington, Crenshaw | 115 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.